MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VITEK® 2 AST-YS09 TEST KIT

BIOMÉRIEUX, INC. VITEK® 2 AST-YS09 TEST KIT
Catalog Number 423331
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
Intended use: the vitek® 2 fungal susceptibility card is intended for use with the vitek® 2 systems in clinical laboratories as an in vitro test to determine the susceptibility of clinically significant yeasts to antifungal agents when used as instructed.Description: a customer in the united states notified biomérieux of obtaining a false susceptible fluconazole result for candida albicans while analyzing a patient sample with the vitek® 2 ast-ys09 test kit (ref (b)(4), lot 2892048203).The customer reported that they obtained a fluconazole susceptible result with the vitek 2 ast-ys09 test kit.The patient was treated with fluconazole for two weeks based on the susceptible result.After two weeks, the patient was not improving, so the treating physician requested that the isolate be sent to a reference laboratory for additional testing.The reference laboratory obtained fluconazole resistant results.The customer then also tested the isolate with a fluconazole etest® strip and obtained resistant results.Treatment was changed from fluconazole to a different drug after the resistant results were reported.Initial vitek 2: fluconazole mic <= 0.5 mg/l (susceptible).Repeat vitek 2: fluconazole mic = 1 mg/l (susceptible).Reference laboratory: fluconazole mic > 256 mg/l (resistant).Etest: fluconazole mic > 256 mg/l (resistant).The patient was provided treatment with fluconazole for two weeks based on the vitek 2 results that were provided to the treating physician.Treatment was changed after corrected test results were provided to the treating physician.There is no indication or report from the customer that the patient's condition worsened due to the initial treatment that was provided.An investigation has been initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of obtaining a false susceptible fluconazole result for candida albicans while analyzing a patient sample with the vitek® 2 ast-ys09 test kit (ref (b)(4), lot 2892048203).---investigation--- complaint trend analysis: global customer service (gcs) performed a complaint trend analysis.Complaint history review was completed for this issue during the last 13 month time frame with no implication of a trend.The most recent quarterly trend review did not identify this complaint as a systemic quality issue.Investigational testing: the customer's isolate was received and sub-cultured to sabouraud dextrose agar (emmons) and incubated at 35 to 37°c aerobic, in non-co2 atmosphere for 24 hours.The isolate's identification was confirmed to be candida albicans via vitek ms testing.A second subculture was performed and testing from the customer's lot (cl, 2892048203) and a random lot (rl, 2892168203) was performed in duplicate.Additionally, broth micro dilution (bmd) was performed as a reference method.For all four (4) cards tested (clx2, rlx2), a susceptible flu mic of 1 was obtained while bmd testing resulted in a resistant mic of > 128.Review of card data showed that growth was slightly delayed in the card leading to the flu mic call of 1.Manufacturing record review: ast-ys09, lot 2892048203 (cl) and lot 2892168203 (rl) met final qc release criteria.The lots passed qc performance testing.No non-conformances were written against the lots in question.Non-conformances were reviewed for the last 13 months ((b)(6) 2021 to (b)(6) 2022).No non-conformances were written against the ast-ys09 cards for performance issues related to this investigation.---conclusion--- the customer's false susceptible result was duplicated resulting in both an essential and very major category agreement error for both lots tested due to slightly delayed growth in the cards.The isolate will be added to the r&d stock collection.There is no implication of a systemic quality issue related to fluconazole or the lots in question.

Brand Name
VITEK® 2 AST-YS09 TEST KIT
Common Device Name
VITEK® 2 AST-YS09 TEST KIT
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
Manufacturer (Section G)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
Manufacturer Contact
matthew locus
595 anglum road
hazelwood, MO 63042
MDR Report Key15555763
Report Number1950204-2022-00027
Device Sequence Number6584737
Product Code NGZ
UDI-Device Identifier03573026619268
UDI-Public03573026619268
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133817
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/06/2023
Device Catalogue Number423331
Device Lot Number2892048203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer10/21/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown